MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24-28 FR.,45° ANGLED; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24-28 FR.,45° ANGLED; HF-RESECTION ELECTRODES
Model Number WA22558C
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral enucleation of the prostate with bipolar (tueb) procedure, the loop wire of the hf resection electrode broke off and fell inside the patient's bladder.It is assumed that the fragment was flushed out with irrigation fluid since no foreign objects were discovered inside the bladder.The intended procedure was successfully completed with the same set of equipment and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be conclusively determined.However, it was reported that the single-use hf resection electrode had been reprocessed and reused on the patient.It is very likely that as a result of it being reused and reprocessed, the electrode¿s loop wire had become less durable to withstand applied force and it thus broke.Therefore, this event/incident was attributed to use error.Furthermore, a manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24-28 FR.,45° ANGLED
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key8013549
Report Number9610773-2018-00093
Device Sequence Number1352852
Product Code FAS
UDI-Device Identifier14042761071526
UDI-Public14042761071526
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22558C
Device Catalogue NumberWA22558C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1